Do not stop taking Lamictal / lamotrigine without first talking to your doctor, even if you feel fine. You may have increased seizures if you stop using lamotrigine suddenly. You may need to use less and less before you stop the medication completely.
Read more at https://www.drugs.com/mtm/lamotrigine.html
I'm going to give you a very looooong version of the info I found. Sorry this is so long, but in this case I had to.
Lamotrigine is a medication that works in the brain to treat bipolar disorder. It is also approved for the treatment of seizure disorders. Bipolar disorder involves episodes of depression and/or mania.
A depressive episode, or depression, occurs when a person experiences several of the following symptoms at the same time: “low” or depressed mood (e.g., sad, empty, tearful), decreased interest in most or all activities, changes in appetite (usually decreased), changes in sleep (usually poor sleep), loss of energy, feeling worthless/guilty/ hopeless/ helpless, difficulty concentrating, thoughts of death (suicidal thinking).
A manic episode, or mania, is when a person experiences several of the following symptoms at the same time: “high” or irritable mood, very high self esteem, decreased need for sleep, pressure to keep talking, racing thoughts, being easily distracted, and frequently involved in activities with a large risk for bad consequences (for example, excessive buying sprees).
Bipolar disorder is a brain disorder (mental illness) that exposes people to these mood changes over the course of time. Bipolar disorder affects more than two million Americans each year, but individuals with this disorder can lead fulfilling lives when they receive proper treatment. Unfortunately, many people with this illness do not receive treatment.
What is the most important information I should know about lamotrigine?
Do not stop taking lamotrigine or change your dose without first talking to your healthcare provider.
Lamotrigine is used for long-term treatment of bipolar disorder.
Do not stop taking lamotrigine even when you feel better. Only your healthcare provider can determine the length of lamotrigine treatment that is right for you.
Missing doses of lamotrigine may increase your risk for a relapse in your mood symptoms.
In order for lamotrigine to work properly, it should be taken every day as ordered by your healthcare provider.
Lamotrigine is rarely associated with serious skin rashes. If you experience a new rash while taking lamotrigine, call your doctor immediately.
I take Lamotrigine and it works wonders. Another med I take that REALLY helps me sleep is Gabapentin.
I pray this helps. Ya just never know. Our friends will give you answers that are more knowledgeable. We just do what we can, huh?
God bless you and I pray you get some sleep.
I recently ran out. I'm unemployed and get tired of asking my family for help. My brother is worth more than a million but keeps a ledger of how much I owe him and reminds me frequently.
I got it today but was off it for a week. Don't ever do that!! I'm having spasms, phantom smells, fatigue and disturbing dreams.
I have no desire to do anything. It is a wonderful med but only if you follow the prescribed dosage.
Hope this helps:)
I stopped taking Lamotrigine for a week now and I am having spasms, loss of appetite because my food smells weird. I am so tired of taking so many pills. I have seizures so I also take Gabepetin and Topamax. I have another illness that requires me to take an additional 2 pill in the morning and 1 at night. My docs also had me on Citolapram. I quit taking that too, last week. My muscles hurt, maybe from spasms at night, I also am a little confused about things. It is about dates and stuff like that. I am 50 years old. But you know what, I can conquer this! I didn't have to take all of this medicine before, it is too much! I want my body and brain back!! I'll let you all know what happens. I haven't told my doctors yet what I am doing. I am keeping a journal. I am also eating heathier to see if this helps. Thank you for your time.
I take 200 mg twice daily for seizures. One of the side effects of Lamotrigine is short term memory loss which happens all to often with me. In fact it happens so often that I occasionally forget to renew or refill my prescription before it runs out. I know I could do the auto-replenish system but I've had bad experiences with pharmacies screwing that up in the past plus I'm very OCD and like to micromanage everything. Anyway, I forgot to place a renewal last week and was forced to be without my medication for 3 entire days while the details were being worked out. That may not sound like much but in the case of Lamotrigine it's an eternity. I've lapsed before and the most common side effect has been disorientation and confusion. This time however it was that and worse. I've experienced minor spells of depression in the past but never like what happened this past weekend while off my meds.
When I had to repeatedly call the pharmacy and doctor's office to get the renewal straightened out I could barely formulate full sentences and my mood was so depressed I could barely express my immediate need for the drug. My pharmacist is in a grocery store and when I went to pick up the drug I felt like I was floating to the counter and speaking gibberish which was kind of embarrassing when around so many people. It's a good thing the pharmacist knows me and understands what I'm going through so I barely had to talk much at all. He just knew what to do. So all in all, do everything in your power to keep this drug in your system as it can do some real harm. I'm 38 and have been on this drug for the last 8+ years and as I get older I've noticed these side effects getting worse but the benefits of the drug outweigh the side effects as I haven't had a noticeable seizure in years. I say "noticeable" because mine are primarily nocturnal incidents which can leave pretty severe bodily injuries that effect me for many days afterwards.
Please get weaned off. LAMICITAL primarily treats seizures, not just metal health help they later learned, so to stop abruptly you increase a risk of having seizures, spasms, uncontollable tics... check out all the info to your question right here on drugs.com, ought to be enough info/proof. . Please don't cold stop it!
I wasn't on this medication for seizures, and I felt like crap for a couple weeks but once I started the probiotic I felt fine and have been off all meds for 2 years now. And I recommend probiotic to everyone!!! Your doctor can slowly take you off the same way they slowly put you on it
I had a single seizure over 15 years ago and was prescribed Lamotrigine - 100 mg twice a day. I took it regularly until recently. I suggested to my doctor that I stop taking it and she said that would be okay and there was no need to stop gradually, because it was a low dose. I stopped 6 weeks ago. I am not aware of any difference to how I feel that could be put down to stopping it. I am relieved I've had no bad effects and disappointed I haven't had any of the positive effects I've read about.
I take 300mg a day and was told by GNC that if I took 5-htp that would help and I could possibly get off Lamictal which would be great as I have no energy and 5-HTP is all natural and you can purchase at Walmart I just choose GNC as I wanted to look at all my options and they are trained in natural medicine.
Hi all. Ive been on Lamotrigine for 4 years in combination with Toplep and Abilify. I have as of 3 weeks started tapering off the lamotigine. I have had rather awful experiences such as severe panic attacks, insomnia, paranoia and depression. I also had racing thoughts, extreme fear and outbursts of anger. I am a lot better now and feeling more clear minded than I ever felt. It takes about 2 weeks to clear out of your system and I am on a very small dose now of 50mg.
The first few days were absolute hell and I thought I was never going to get through it. I do not advise anyone does this alone.
I was on 300mg lamotrigine for 4y rs for BP, but recently added 20 mg Prozac and felt SO darn amazing that I insisted Dr. decrease Lamotrigine to 200mg/day. Its been 2 weeks now and I def. see a difference in mood. I am kind of melancholy and not as optimistic as I was a couple of weeks ago. Hate the idea of upping lamotrigine again, but hate the idea of living like this.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Mar 2011 • 1 answer
Posted 6 Jun 2012 • 7 answers
Posted 14 Aug 2014 • 1 answer
Lamotrigine - Ever since I went on lamotrogine my voice has become lower in register and my voice is
Posted 21 Sep 2014 • 1 answer
Posted 25 Jul 2015 • 1 answer